Learn more about Elsevier’s Drug Patient Education today! Empower and engage your patients to use medication safely.
ASPIRIN (AS pir in) lowers the risk of heart attack, stroke, or blood clot. It may also be used to treat mild to moderate pain, inflammation, or arthritis. It belongs to a group of medications called NSAIDs.
Take this medication by mouth. Chew it completely before swallowing. Follow the directions on the package or prescription label. Do not take your medication more often than directed.
Talk to your care team about the use of this medication in children. While this medication may be prescribed for children as young as 12 years of age for selected conditions, precautions do apply. Children and teenagers should not use this medication to treat chicken pox or flu symptoms unless directed by a care team.
Patients over 65 years old may have a stronger reaction and need a smaller dose.
Side effects that you should report to your care team as soon as possible:
Side effects that usually do not require medical attention (report to your care team if they continue or are bothersome):
Keep out of the reach of children and pets.
Store at room temperature between 15 and 30 degrees C (59 and 86 degrees F). Protect from heat and moisture. Get rid of any unused medication after the expiration date.
Do not use this medication if it has a strong vinegar smell.
To get rid of medications that are no longer needed or have expired:
They need to know if you have any of these conditions:
Do not take this medication with any of the following:
This medication may also interact with the following:
If you are taking this medication on a regular schedule and miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.
If you are treating yourself for pain, tell your doctor or health care provider if the pain lasts more than 10 days, if it gets worse, or if there is a new or different kind of pain. Tell your doctor if you see redness or swelling. Also, check with your doctor if you have a fever that lasts for more than 3 days. Only take this medication to prevent heart attacks or blood clotting if prescribed by your doctor or health care provider.
Do not take other medications that contain aspirin, ibuprofen, or naproxen with this medication. Side effects such as stomach upset, nausea, or ulcers may be more likely to occur. Many non-prescription medications contain aspirin, ibuprofen, or naproxen. Always read labels carefully.
This medication can cause serious ulcers and bleeding in the stomach. It can happen with no warning. Smoking, drinking alcohol, older age, and poor health can also increase risks. Call your health care provider right away if you have stomach pain or blood in your vomit or stool.
Alcohol may interfere with the effect of this medication. Avoid alcoholic drinks.
This medication may cause serious skin reactions. They can happen weeks to months after starting the medication. Contact your health care provider right away if you notice fevers or flu-like symptoms with a rash. The rash may be red or purple and then turn into blisters or peeling of the skin. Or, you might notice a red rash with swelling of the face, lips or lymph nodes in your neck or under your arms.
Talk to your health care provider if you are pregnant before taking this medication. Taking this medication between weeks 20 and 30 of pregnancy may harm your unborn baby. Your health care provider will monitor you closely if you need to take it. After 30 weeks of pregnancy, do not take this medication.
Be careful brushing or flossing your teeth or using a toothpick because you may get an infection or bleed more easily. If you have any dental work done, tell your dentist you are receiving this medication.
This medication may make it more difficult to get pregnant. Talk to your health care provider if you are concerned about your fertility.
Cookies are used by this site. To decline or learn more, visit our cookie notice.